Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 21, 2021, 12:28 PM CDT for Cameron County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 12:28 PM CDT (17:28 UTC)
- Expired
- Jul 21, 2021, 1:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 40 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2566 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WWUS84 KBRO 211728
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
1228 PM CDT Wed Jul 21 2021
TXZ257-211815-
Coastal Cameron TX-
1228 PM CDT Wed Jul 21 2021
...SPECIAL WEATHER STATEMENT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Beach, or 11 miles northeast of Laureles, moving northeast at
10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cameron County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2623 9718 2629 9720 2627 9732 2625 9733
2625 9728 2624 9733 2620 9730 2621 9728
2623 9719 2614 9734 2615 9738 2639 9733
2627 9734 2632 9722 2628 9729 2632 9720
2624 9718
TIME...MOT...LOC 1728Z 218DEG 7KT 2620 9733
$$
McGinnisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 6:38 AM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 21, 6:38 AM CDT, 5 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 638 AM CDT Wed Jul 21 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Latest GOES-16 IR/WV imagery shows some patchy low- level stratus developing across some portions of deep south Texas. Latest surface observation (as of 1130z) at MFE shows BKN015 cloud deck. This stratus deck shouldn't last too long and likely mix out by 14-15z. Overall, VFR conditions are expected to prevail through the day, but showers and thunderstorms are expected to increase this afternoon. Any shower/storm will be capable of producing heavy rain, lowering ceilings and visibilities briefly, gusty winds, and cloud-to-ground lightning. Convection is forecast to end after sunset, sometime around 01-02z this evening. Winds will be light to moderate out of the southeast through the TAF period. && .PREV DISCUSSION... /issued 342 AM CDT Wed Jul 21 2021/ SHORT TERM (Now through Thursday): Biggest challenge for the short- term forecast package was determining timing and coverage of PoPs through the period. Yesterday afternoon/evening's convection left the environment over Deep South Texas worked over and stable overnight tonight...for the most part. A stray thunderstorm was able to develop just south of Cameron County, across the Rio Grande, and worked its way northeastward over the city of Brownsville just after 1 AM this morning before dissipating. Expect the atmosphere to destabilize again later this morning, after daytime heating gets going. Latest runs from the HRRR have been pretty persistent showing showers and thunderstorms getting going again across the lower RGV around noon-time, give/take an hour or so, before spreading north and westward through the afternoon. The initiation timing seems reasonable, given the stability of the current atmosphere. A modest upper-level low will settle over north-central Texas by this afternoon, providing enough lift for scattered to numerous showers and thunderstorms to develop, mostly for this afternoon and into early this evening. PWATs are forecast to range between 2-2.25 inches through the day, allowing for some heavy rainfall to occur with any shower/storm that develops. WPC still has all of the CWA under a Marginal Risk of excessive rainfall exceeding flash flood guidance today; therefore flash flooding is a possibility, with nuisance flooding looking likely for some areas. QPF amounts is a bit tricky to forecast today, with general amounts ranging from a quarter of an inch, up to an inch of rain across the CWA. However, some locations may see greater amounts under heavier downpours. The upper-low will shift westward over northwest Texas tonight as upper-level ridging over the eastern Gulf begins to expand over the central Gulf. Plenty of low and upper level moisture will linger through the day on Thursday, helping to keep scattered showers and thunderstorms in the area. Although not expecting to see the rainfall amounts we are expecting to see today, cannot rule out some heavy showers and thunderstorms on Thursday, especially during the morning hours. With a plethora of cloud cover and precipitation chances in the short-term, high temperatures are expected to be below seasonal average, with highs in the lower-mid 90s today and mid-upper 90s on Thursday. Low temperatures tonight will remain warm and muggy, generally in the mid-upper 70s. LONG TERM (Thursday Night through Tuesday): For the period, Deep South Texas and the Rio Grande Valley will be under the influence of 500 mb high pressure, the center of which will gradually shift from the central Gulf of Mexico to the Central Plains. This will create dry weather with near to above normal temperatures daily. MARINE (Now through Thursday): A weak pressure gradient along the lower Texas coast will maintain generally favorable marine conditions through the period. However, scattered to numerous shower and thunderstorm activity though Thursday could lead to brief elevated seas and increased winds with the convection. Thursday Night through Tuesday: Surface high pressure centered over the northwest Gulf of Mexico will produce generally light to moderate winds and low to moderate seas along the Lower Texas Coast during the period. However, breezy winds may create Small Craft Exercise Caution conditions Friday and Saturday, especially on the Laguna Madre. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 90 78 92 80 / 60 30 50 0 BROWNSVILLE 92 78 93 80 / 60 30 50 0 HARLINGEN 91 76 94 78 / 60 30 50 0 MCALLEN 91 77 96 78 / 60 30 30 0 RIO GRANDE CITY 94 76 99 78 / 50 30 20 0 SOUTH PADRE ISLAND 86 81 89 82 / 60 30 50 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Aviation...67-Mejia
Hazardous weather outlook, Jul 21, 4:17 AM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 417 AM CDT Wed Jul 21 2021 TXZ248>257-351-353-220930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 417 AM CDT Wed Jul 21 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are forecast today. Heavy rainfall is possible, producing nuisance flooding in low- lying and poorly-draining areas. Isolated flash flooding cannot be ruled out under heavier thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values up to 109 degrees are expected during the afternoon hours of Thursday through Tuesday. Scattered showers and thunderstorms are forecast for Thursday. Heavy rainfall is possible, producing nuisance flooding in low- lying and poorly-draining areas. An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-220930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 417 AM CDT Wed Jul 21 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 21, 12:02 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1202 PM CDT Wed Jul 21 2021
TXZ255-257-211745-
Coastal Cameron TX-Inland Cameron TX-
1202 PM CDT Wed Jul 21 2021
...SPECIAL WEATHER STATEMENT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Port Of Brownsville. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Thunderstorms are remaining nearly stationary along Highway 4 will
produce heavy rainfall with potential flooding.
Locations impacted include...
Port Of Brownsville, Brownsville, Rivera High School, El Jardin
Elementary School, U.s. Coast Guard Station, Pedro Benevides County
Park, Reid Hope King and Port Isabel--Laguna Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2605 9716 2595 9715 2596 9717 2595 9725
2596 9728 2594 9728 2593 9732 2592 9733
2593 9735 2591 9737 2589 9736 2589 9737
2587 9740 2594 9743 2607 9720 2605 9720
2606 9717 2609 9716 2607 9716 2606 9714
TIME...MOT...LOC 1701Z 238DEG 3KT 2592 9737
McGinnisSpecial weather statement, Jul 21, 12:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1228 PM CDT Wed Jul 21 2021
TXZ257-211815-
Coastal Cameron TX-
1228 PM CDT Wed Jul 21 2021
...SPECIAL WEATHER STATEMENT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Beach, or 11 miles northeast of Laureles, moving northeast at
10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cameron County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2623 9718 2629 9720 2627 9732 2625 9733
2625 9728 2624 9733 2620 9730 2621 9728
2623 9719 2614 9734 2615 9738 2639 9733
2627 9734 2632 9722 2628 9729 2632 9720
2624 9718
TIME...MOT...LOC 1728Z 218DEG 7KT 2620 9733
McGinnisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:26 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 34 min |
| Jul 20, 7:56 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 34 min |
| Jul 20, 8:03 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 57 min |
| Jul 21, 12:02 PM CDT | Special Weather Statement | BRO | Cameron | 43 min |
| Jul 21, 1:15 PM CDT | Special Weather Statement | BRO | Starr | 45 min |
| Jul 21, 1:16 PM CDT | Areal Flood Advisory | BRO | Cameron | 119 min |
| Jul 21, 1:31 PM CDT | Special Weather Statement | BRO | Starr | 44 min |
| Jul 21, 1:48 PM CDT | Special Weather Statement | BRO | Starr | 42 min |
| Jul 21, 2:00 PM CDT | Special Weather Statement | BRO | Hidalgo | 45 min |
| Jul 21, 2:05 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 115 min |
| Jul 21, 2:25 PM CDT | Special Weather Statement | BRO | Starr | 35 min |
| Jul 21, 2:37 PM CDT | Areal Flood Advisory | BRO | Cameron | 7 min |
| Jul 21, 2:44 PM CDT | Flash Flood Warning | BRO | Cameron | 63 min |
| Jul 21, 2:44 PM CDT | Special Weather Statement | BRO | Hidalgo | 31 min |
| Jul 21, 2:56 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 5 hr |
| Jul 21, 2:59 PM CDT | Special Weather Statement | BRO | Starr | 31 min |
| Jul 21, 3:22 PM CDT | Special Weather Statement | BRO | Kenedy | 23 min |
| Jul 21, 3:39 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 111 min |
| Jul 21, 3:53 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 52 min |
| Jul 21, 4:15 PM CDT | Flash Flood Warning | BRO | Hidalgo | 105 min |
| Jul 21, 4:27 PM CDT | Areal Flood Advisory | BRO | Brooks | 63 min |
| Jul 21, 4:40 PM CDT | Areal Flood Advisory | BRO | Cameron | 110 min |
| Jul 21, 4:56 PM CDT | Special Weather Statement | BRO | Cameron | 49 min |
| Jul 21, 5:31 PM CDT | Areal Flood Advisory | BRO | Cameron | 89 min |
| Jul 21, 5:40 PM CDT | Special Weather Statement | BRO | Cameron | 50 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.